Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Cheyenne, WY

August 9, 20114 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 8:46 PM MDT for 4 counties in Nebraska. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 8:46 PM MDT (02:46 UTC)
Expired
Aug 9, 2011, 9:45 PM MDT
In force
59 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 129 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:48 PM MDTHAIL 0.889 Ne Kimball, NE
Aug 9, 8:52 PM MDTHAIL 19 N Kimball, NE
Aug 9, 9:27 PM MDTHAIL 17 Nw Dalton, NE
Aug 9, 9:39 PM MDTHAIL 2Sidney, NEGUST TO 54 MPH AT THE AIRPORT. TREE BRANCHES DOWN.
Aug 9, 9:49 PM MDTHAIL 16 Ne Sidney, NELOTS OF HAIL ON THE GROUND.
Aug 9, 9:51 PM MDTHAIL 16 N Sidney, NEHAIL RANGES IN SIZE FROM 1 INCH TO 13/4 INCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:51 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5160 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS55 KCYS 100246
SVRCYS
NEC007-033-105-123-100345-
/O.NEW.KCYS.SV.W.0177.110810T0246Z-110810T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 945 PM MDT

* AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF BENNETT RESERVOIR...OR 13 MILES NORTHEAST OF
  KIMBALL...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTER AROUND 910 PM MDT.
  BROWNSON AROUND 925 PM MDT.
  SIDNEY AROUND 935 PM MDT.
  COLTON AND SIDNEY AIRPORT AROUND 940 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 25 AND
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4101 10338 4138 10377 4158 10350 4143 10270
      4099 10290
TIME...MOT...LOC 0247Z 298DEG 34KT 4139 10351
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
3 follow-up statements
240 
WWUS55 KCYS 100305
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MDT TUE AUG 9 2011

NEC007-033-105-123-100345-
/O.CON.KCYS.SV.W.0177.000000T0000Z-110810T0345Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-
905 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MORRILL...NORTHEASTERN KIMBALL...CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES UNTIL 945 PM MDT...

AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTH OF POTTER...OR 17 MILES NORTHEAST OF KIMBALL...MOVING SOUTHEAST
AT 40 MPH.

IN ADDITION...AT 852 PM MDT...ONE INCH DIAMETER HAIL WAS REPORTED 9 
MILES NORTH OF KIMBALL IN KIMBALL COUNTY FROM THIS SEVERE STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTER AROUND 910 PM MDT.
  BROWNSON AROUND 930 PM MDT.
  SIDNEY AROUND 935 PM MDT.
  SIDNEY AIRPORT AROUND 940 PM MDT.
  COLTON AROUND 945 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 31 AND
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4101 10338 4135 10355 4158 10350 4143 10270
      4099 10290
TIME...MOT...LOC 0304Z 298DEG 34KT 4131 10332
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
993 
WWUS55 KCYS 100323
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
923 PM MDT TUE AUG 9 2011

NEC007-105-100333-
/O.CAN.KCYS.SV.W.0177.000000T0000Z-110810T0345Z/
BANNER NE-KIMBALL NE-
923 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND
SOUTHEASTERN BANNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10318 4132 10329 4150 10337 4155 10336
      4143 10270 4099 10290
TIME...MOT...LOC 0323Z 298DEG 34KT 4123 10308

$$

NEC033-123-100345-
/O.CON.KCYS.SV.W.0177.000000T0000Z-110810T0345Z/
CHEYENNE NE-MORRILL NE-
923 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MORRILL AND CENTRAL CHEYENNE COUNTIES UNTIL 945 PM MDT...

AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BROWNSON...OR 11 MILES NORTHWEST OF SIDNEY...MOVING
SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIDNEY AND SIDNEY AIRPORT AROUND 935 PM MDT.
  COLTON AROUND 940 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 43 AND
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10318 4132 10329 4150 10337 4155 10336
      4143 10270 4099 10290
TIME...MOT...LOC 0323Z 298DEG 34KT 4123 10308
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
052 
WWUS55 KCYS 100344
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT TUE AUG 9 2011

NEC033-123-100353-
/O.EXP.KCYS.SV.W.0177.000000T0000Z-110810T0345Z/
CHEYENNE NE-MORRILL NE-
944 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORRILL AND
CENTRAL CHEYENNE COUNTIES WILL EXPIRE AT 945 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN CHEYENNE COUNTY AND SOUTHEASTERN MORRILL COUNTY UNTIL 1030 
PM MDT.

LAT...LON 4100 10318 4132 10329 4150 10337 4155 10336
      4143 10270 4099 10290
TIME...MOT...LOC 0343Z 298DEG 34KT 4114 10286

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:52 PM MDT, 54 minutes earlier.

Area forecast discussion, Aug 9, 7:52 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT TUE AUG 9 2011

.DISCUSSION...SUPERCELL CONTINUES AS OF 0130Z OVER SOUTHERN PLATTE
COUNTY.  THE STORM HAS PRODUCED LARGE HAIL AND HEAVY RAIN ALONG WITH
SOME DAMAGE IN PLATTE AND GOSHEN COUNTIES.  THE STORM IS ALONG THE
LOW LEVEL THETA AXIS AND MOISTURE CONVERGENCE AS WELL AS A NARROW
BAND OF GREATER INSTABILITY.  ONCE STORM EXITS THE CWA ATTENTION
WILL THEN TURN TO THE GOOD POSSIBILITY OF LOW CLOUDS AND FOG IN AREAS
OVER AND EAST OF THE LARAMIE RANGE.  IN THE MOIST SOUTHEAST BOUNDARY
LAYER WIND FLOW...THE CLOUDS WILL SLOWLY LIFT ON WEDNESDAY BUT THE
DAY WILL END UP BEING MOSTLY CLOUDY AND COOLER THAN IN RECENT DAYS.

.AVIATION...00Z TAF ISSUANCE...
SUPERCELL CURRENTLY OVER SOUTHERN PLATTE COUNTY HAS IFR CEILINGS AND
VISIBILITIES ASSOCIATED FOR ABOUT ONE HALF HOUR.  THAT STORM WILL
CONTINUE TO MOVE SOUTHEAST THROUGH EARLY TONIGHT AND INTO THE
SOUTHERN PANHANDLE.  IFR CEILINGS AND VISIBILITIES IN FOG WILL FORM
AFTER 06Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE.  THE CLOUDS
AND VISIBILITIES WILL SLOWLY IMPROVE DURING THE DAY WEDNESDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 130 PM MDT TUE AUG 9 1011/...

SHORT TERM...TONIGHT THROUGH THURSDAY...

FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER.

EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW
STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE.
ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT
18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW
POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW
POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE
LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO
SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS
SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER
THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS
TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY.

AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW
SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS
EAST OF THE LARAMIE RANGE.

SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF
BUT NOT AS STRONG AS TODAY.

COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A
QUICK WARM UP IN THE MORNING.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN
MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE
BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL
WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO
TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS
CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO
INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK
IMPULSES TRAVERSING THE CWA.

&&

.AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL
PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z
EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW
EAST OF THE LARAMIE RANGE.

&&

.FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY
COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS.
ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR
CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING
BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WX...GRIFFITH
LONG TERM...RE
UPDATE...WEILAND
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT TUE AUG 9 2011

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE
TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE
ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE
RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT
SOUTHEAST WYOMING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST
OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF
THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
202 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TORNADO WATCH 754 IN EFFECT UNTIL 9 PM

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS
AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO
CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN
TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A
FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE
PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Aug 9, 7:44 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             HAWK SPRINGS            41.79N 104.27W
08/09/2011  E0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 9, 7:50 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             6 N LA GRANGE           41.73N 104.16W
08/09/2011  E1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 9, 8:02 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             17 NW HARRISBURG        41.72N 103.97W
08/09/2011  E0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 9, 8:26 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
826 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     GRAYROCKS RESERVOIR     42.15N 104.72W
08/09/2011                   PLATTE             WY   EMERGENCY MNGR

            A CAMPER WAS BLOWN OVER IN THE CAMPGROUND. MARBLE SIZED
            HAIL WAS REPORTED ALSO.

0657 PM     TSTM WND DMG     4 W GUERNSEY            42.27N 104.82W
08/09/2011                   PLATTE             WY   EMERGENCY MNGR

            DOWNED POWER LINES.

&&

BCHAPMAN
Local storm report, Aug 9, 8:31 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             6 S HARRISBURG          41.46N 103.74W
08/09/2011  E0.50 INCH       BANNER             NE   TRAINED SPOTTER

0730 PM     HAIL             15 NW VETERAN           42.11N 104.56W
08/09/2011  E2.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            SOME WINDOWS BROKEN.

&&

BCHAPMAN
Local storm report, Aug 9, 8:44 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             12 NW HARRISBURG        41.67N 103.90W
08/09/2011  M0.25 INCH       BANNER             NE   CO-OP OBSERVER

            MOSTLY PEA SIZE WITH SOME MARBLE SIZED HAIL MIXED IN.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff66 min
Aug 9, 9:38 PM MDTSpecial Weather StatementCYSBox Butte67 min
Aug 9, 9:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill30 min
Aug 9, 10:40 PM MDTSpecial Weather StatementCYSKimball50 min
Aug 10, 2:45 AM MDTSpecial Weather StatementCYSMorrill60 min
Aug 10, 1:39 PM MDTSpecial Weather StatementCYSSioux66 min
Aug 10, 2:18 PM MDTSpecial Weather StatementCYSKimball57 min
Aug 10, 2:23 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux67 min
Aug 10, 3:23 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min
Aug 10, 3:31 PM MDTSevere Thunderstorm WarningCYSKimball48 min
Aug 10, 3:38 PM MDTTornado WarningCYSKimball37 min
Aug 10, 4:00 PM MDTSpecial Weather StatementCYSBanner60 min
Aug 10, 4:11 PM MDTTornado WarningCYSKimball49 min
Aug 10, 4:24 PM MDTSpecial Weather StatementCYSBox Butte, Morrill66 min
Aug 10, 4:50 PM MDTSpecial Weather StatementCYSMorrill25 min
Aug 10, 4:52 PM MDTSpecial Weather StatementCYSBanner68 min
Aug 10, 5:23 PM MDTSevere Thunderstorm WarningCYSMorrill53 min
Aug 10, 5:26 PM MDTSpecial Weather StatementCYSKimball64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.